Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: It has been 9 days since my last (and VERY FRIGHTENING) 2C-T-7 trip, and I still notice some effects of the drug--at least once a day walls breathe, I hear evil voices 40% of my waking hours, I see (very vividly) evil images with my eyes closed, and I fear sleeping alone (for the fear of awakening and seeing a hallucination, which may for a short period of time cause me to convince myself that my reality has been compromised by evil creatures).



Because I am bipolar, I think that the drug may have caused my unstable brain chemistry to flux in such a way as to bring upon a (hopefully) temporary case of depressive psychosis. Because I am now sleeping, on average, 4 hours a day, I fear that the effects may be heightened by my brain's releasing of DMT while I am awake. I am a very logically-thinking person and have done much research (not just reading) on the way the brain reacts to certain things, and I'd like to know if my claims are very probable--biochemistry and biological sciences are not my area of specialty. Also, you or some of the people you know might have a more scientifically grounded explanation.

A: A small number of 2C-T-7 users have reported some mild residual visual and mental effects for a few days after the trip. These effects usually fade quickly and for most people aren't very bothersome. Obviously the effects you're experiencing are far worse than just a mild visual disturbance or distraction.



Like all psychedelic drugs, 2C-T-7 has the potential of inducing Post Traumatic Stress Disorder, also known as "shell shock". After a very frightening, intense, or bad trip on any psychedelic, its not uncommon for people to have lingering unpleasant effects, unwanted memories, thoughts, and perceptions. Recurring effects after a particularly strong psychedelic experience are popularly called "Flashbacks". These effects can last indefinitely, but they are often short lived. For more information about PTSD, do a websearch, there's lots of info. One decent place to start is: MentalHealth.com's PTSD page.



There is also something known now as Hallucinogen Persisting Perceptual Disorder (HPPD) which was formerly known as PHPD. The effects of this poorly understood syndrome are also sometimes popularly referred to as "Flashbacks". The effects from HPPD include lingering effects on vision or hearing, like the 'breathing walls' you describe or patterning, spotting, etc. For more info about HPPD, see the DSM IV's definition and then visit HPPD Online and Stormloader's HPPD page.



The main thing about what you describe that suggests you are experiencing the effects of PTSD instead of HPPD is that the lingering perceptual disorders of HPPD do not create "evil" voices or visions. The sinister & fearful portion of your description suggests strongly that you were left somewhat traumatized mentally and emotionally by your experience with 2C-T-7.



Probably the best thing to suggest is first finding someone you can trust and asking them if they can help support you through the process, listen to you describe what you're experiencing, and help you decide what needs to be done next. A therapist, psychiatrist, nurse, or spiritual advisor could be a great choice and many people report great success. One important thing to know about traumatic stress is that the longer it goes untreated or unresolved, the harder it is to move through it.



One view that should be considered is that expressed by many experienced psychedelic users, psychedelic therapists, and transpersonl psychologists. This view might be summarized by thinking of the symptom's you're experiencing as ripples from an unresolved peak of fear that occured during the trip and wasn't completely faced. Some psychedelicists report that by avoiding some types of fearful experiences, they can be left in a place where, until they confront that experience head-on and work through the difficulty, they continue returning to that same point over and over both in their daily life and especially when overtired, sick, or tripping. This viewpoint also suggests finding a competent, trusted therapist or someone with expertise dealing with PTSD.



The primary danger for someone with PTSD is that there is some experience or memory that is so painful that facing it may lead to a long & difficult recovery. Depending on the specifics of your situation and personal history, you may not want to delve too deeply into your experience without reliable, experienced, professional support. Or it may be appropriate to share your experience with your wife, friend, brother or other trusted confidant and try to work through it on your own.



On the issue of whether it could best be approached as a neurochemical problem, this is a complicated issue confounded by the fact that there is no real difference between mental and physical at the neurochemical level. Some PTSD sufferers and some HPPD sufferers report that prescription SSRIs (antidepressants such as Prozac or Paxil) reduce or completely remove the lingering effects and xanax, valium, and other benzodiazepenes are prescribed to reduce the intensity of acute effects (panic attacks). Since you aren't sleeping well, you might want to strongly consider looking into sleep aids in order to get your cycle back to normal. Poor sleep can exaccerbate depression & anxiety and managing stress becomes much harder.



Since 2C-T-7 is a research chemical, not much is known for certain about how it works in the brain nor what percentage of people experience lingering after effects from it. As you probably know, psychedelic use with bi-polar disorder is usually contraindicated because it can trigger worsening of symptoms, especially after difficult experiences. Is it possible that it triggered a change in your brain chemistry because of your bipolar disorder? Certainly. If you take medication for your disorder, there is also the possibility that there was some kind of reaction with the medications.



Probably the best advice is to avoid taking 2C-T-7 or any psychedelic at least until all the symptoms abate and you're back on level 'footing', find a therapist, friend, or doctor that you can feel comfortable discussing your T7 experience with, eat well, get some solid sleep, relax, and don't worry about permanent brain damage.



You will recover.



Good luck and let us know how it goes.

Asked By : DXMdog
Answered By : earth / murple
Published Date : 2 / 27 / 2001
Last Edited Date : 1 / 13 / 2012
Question ID : 2363

Categories: [ Health ] [ 2C-T-7 ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)